MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; DXE
Catalog Number SEP8
Medical Device Problem Codes Break (1069); Material Separation (1562); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Results: the platinum and core wires were fractured approximately 149.0 cm from the proximal end of the delivery wire, and the bulb was separated from the delivery wire.Conclusions: evaluation of the returned device confirmed that platinum and core wires were fractured and the sep8 bulb was dislodged from its delivery wire.This type of damage typically occurs due to improper handling during use.If the device was forcefully retracted against resistance, damage such as this may occur.The cat8 mentioned in the complaint was not returned for evaluation.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a deep vein thrombosis (dvt) in the lower left extremity (lle) using an indigo system separator 8 (sep8).During the procedure, while using the sep8 with an indigo system aspiration catheter 8 (cat8), the physician did not mention any resistance; however, the bulb of the sep8 became dislodged from the wire.Therefore, the cat8 and the remainder of the sep8 were removed and a snare device was used to remove the dislodged bulb.The physician then re-inserted the cat8 into the patient¿s body and removed the remaining thrombus.A stent was then placed to treat the iliac narrowing and the procedure was completed.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6531982
Report Number3005168196-2017-00636
Device Sequence Number95572
Product Code DXE
UDI-Device Identifier00814548016153
UDI-Public00814548016153
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/16/2019
Device Catalogue NumberSEP8
Device Lot NumberF69329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date04/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR